Bupropion and armodafinil interaction

Posted by in Doctor X files, Drug interactions

 

I am using Armodafinil 150 mg 1-2 times per week. I’ve also been taking a low dose 150 sr of Bupropion for an unnamed yet common condition (which you could guess). What I noticed is that since I’ve been taking the Bupropion -that my Armodafinil has a longer lasting effect -meaning that it used to wear off within 12 hours but now it seems like it last 20 hours.

Is there a drug interaction between the two drugs? Should I quit taking Bupropion and if not Bupropion -then what?

 

Although there are no formally described interactions between armodafinil and bupropion, both drugs have a stimulant effect (bupropion should not be used after midday in order to avoid sleep problems),so it is possible that there is an accumulative stimulant effect.

Data from basic science support this idea:

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3197159/

The decision of quitting or changing bupropion to another drug depends on the reason for this prescription. Bupropion is generally used as antideppresant or aid to quit smoking. In both cases there are pharmacological options that not interact with armodafinil, although it should be necessary a personal evaluation.

 

Pin It on Pinterest